Alert archive / Nevada / Fire Weather Watches in 2021

Fire Weather Watch 7, NWS Las Vegas, NV

June 5, 2021Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this fire weather watch at Jun 5, 2021, 1:32 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 8, 2021, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2021, 1:32 PM PDT (20:32 UTC)
In effect from
Jun 8, 2021, 12:00 PM PDT
Expired
Jun 6, 2021, 12:34 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-436 J/kg
Mixed-layer LCL
3996 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS85 KVEF 052032
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
132 PM PDT Sat Jun 5 2021

.A prolonged period of strong south to southwest winds combined
with low relative humidity will lead to critical fire weather 
conditions Sunday through Wednesday across much of southern Nevada
and northwest Arizona.

AZZ101-102-NVZ461>466-061200-
/O.NEW.KVEF.FW.W.0011.210606T1900Z-210608T0300Z/
/O.NEW.KVEF.FW.A.0007.210608T1900Z-210610T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
132 PM PDT Sat Jun 5 2021 /132 PM MST Sat Jun 5 2021/

...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ SUNDAY TO
8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR
MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF 
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon PDT /noon MST/ Sunday to
8 PM PDT /8 PM MST/ Monday. A Fire Weather Watch has also been 
issued. This Fire Weather Watch is in effect from Tuesday 
afternoon through Wednesday evening. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In
  Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. 

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours each day beginning
  Sunday and continuing through Wednesday. 

* WIND...South to southwest 20 to 25 mph with gusts 35 to 40 mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm 
temperatures can contribute to extreme fire behavior. Heed all
local fire restrictions.

&&

$$


weather.gov/lasvegas
2 follow-up statements
114 
WWUS85 KVEF 061202
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
502 AM PDT Sun Jun 6 2021

.A prolonged period of strong south to southwest winds combined
with low relative humidity will lead to critical fire weather
conditions Sunday through Wednesday across much of southern
Nevada and northwest Arizona.

AZZ101-102-NVZ461>466-070000-
/O.CON.KVEF.FW.W.0011.210606T1900Z-210608T0300Z/
/O.CON.KVEF.FW.A.0007.210608T1900Z-210610T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
502 AM PDT Sun Jun 6 2021 /502 AM MST Sun Jun 6 2021/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY TO 8 PM PDT /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon PDT /noon MST/ Sunday to
8 PM PDT /8 PM MST/ Monday. A Fire Weather Watch has also been
issued. This Fire Weather Watch is in effect from Tuesday
afternoon through Wednesday evening.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  InNevada...Fire weather zones 461, 462, 463, 464, 465, and 
  466. 

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours each day
  beginning today and continuing through Wednesday. 

* WIND...South to southwest 20 to 25 mph with gusts to around 35
  mph.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior. Heed all
local fire restrictions.

&&

$$


weather.gov/lasvegas
430 
WWUS85 KVEF 061934
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1234 PM PDT Sun Jun 6 2021

.A prolonged period of strong south to southwest winds combined
with low relative humidity will lead to critical fire weather
conditions Sunday through Wednesday across much of southern
Nevada and northwest Arizona.

AZZ101-102-NVZ461>466-071300-
/O.CAN.KVEF.FW.A.0007.210608T1900Z-210610T0300Z/
/O.EXT.KVEF.FW.W.0011.000000T0000Z-210610T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Nye County Deserts/Las Vegas Dispatch-Sheep Range-
Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1234 PM PDT Sun Jun 6 2021 /1234 PM MST Sun Jun 6 2021/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT /8 PM MST/
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon Sunday to 8 PM Wednesday.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. 
  InNevada...Fire weather zones 461, 462, 463, 464, 465, and 
  466. 

* TIMING...The combination of strong winds and low RH can be 
  expected during the afternoon and early evening hours each 
  day beginning today and continuing through Wednesday.

* WIND...South to southwest 20 to 25 mph with gusts to around 
  35 mph. 

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior. Heed all
local fire restrictions.

&&


$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 5, 9:50 AM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 5, 9:50 AM PDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
950 AM PDT Sat Jun 5 2021

.SYNOPSIS...
Well above normal temperatures will continue through the weekend
followed by a downward trend back closer to normal early next week.
Scattered afternoon showers and storms will mainly be confined to
northern Lincoln and central Nye Counties this afternoon. Otherwise,
dry conditions prevail with increasing breezes for much of the
upcoming week.
&&

.UPDATE...After the excessively hot pattern begins to break
Sunday, the main weather concern is increasing south-southwest winds
across the region. This will lead to less than favorable boating
conditions on Lake Mead and Mohave, especially Sunday afternoon,
along with elevated wildfire danger across much of southern Nevada
and northwest Arizona. The latest ensemble-based models support the
forecast trends detailed in the previous discussion and no immediate
changes are needed though will be considering the need for any wind-
related headlines for the coming days.
&&

.PREV DISCUSSION...210 AM PDT

.SHORT TERM...Today through Sunday.

Strong high pressure over the Desert Southwest will begin to weaken
today, but not before one more day of near record high temperatures
across the board. Moisture that has been trapped under the high and
allowed for daily afternoon showers and thunderstorms across the
northern portions of the CWA will begin to scour out today leaving
isolated shower/thunderstorm chances mainly across central Nye and
northern Lincoln Counties. With the very dry low levels, the main
concern with any shower/storm that does develop will be gusty
outflow winds. Rainfall amounts could amount to a few hundredths,
but overall any precipitation amounts will remain light. With the
deepening Pacific Northwest trough, we will start to see increasing
afternoon winds each afternoon. Afternoon wind speeds today will
generally fall between 10-20 mph today, but will increase to around
15-25 mph with a few gusts between 30-35 mph on Sunday. These winds
on Sunday combined with very dry fuels will lead to elevated fire
concerns, but overall widespread gusts over 35 mph looks marginal.

.LONG TERM...Monday through Friday

Continued uncertainty in the long term as occasional systems impacts
the Southwest US. The first wave is expected to move through through
on Monday as a shortwave zips through southern California and merges
with the main flow. Models have differing solutions on the strength
and timing of this system, which will affect our wind and
temperature forecasts for Monday. Cluster analysis of the ensembles
would possibly favor a slightly stronger and faster solution, which
would bring cooler temperatures and slightly higher winds, however
even then none of the scenarios would result in widespread weather
impacts. Also, not expecting and precipitation for this system no
matter how it plays out as it will be competing with significant dry
air over the region. In general, expecting moderating temperatures
and breezy afternoons for the beginning of next week, with
potentially increased cloud cover at times.

The main upper level trough will swing into the West Coast sometime
mid-week. Lots of differences in the evolution of this trough as it
moves inland, so low confidence in the details in the forecast for
Wednesday onward. Overall, with troughiness dominating the weather
pattern through the end of the week, near normal temperatures are
likely with Tuesday or Wednesday being the coolest day of the
stretch. Breezy afternoons are also likely with Wednesday
highlighting the best potential for widespread gusty winds. Fire
weather concerns will increase through this period as well with
increasing winds and decreasing RHs through the week each afternoon.
Not anticipating any precipitation at this time next week as
continued dry air dominated the region.

&&

.FIRE WEATHER...
Isolated showers and thunderstorms will mainly be confined to
northern Lincoln County this afternoon. Once again with limited
moisture available, gusty winds will be the primary threat from any
shower/storm that does develop. Rainfall amounts could amount to a
few hundredths, but overall any precipitation amounts will remain
light. Breezy, southwest winds can be expected each day with speeds
increasing heading into early next week with widespread gusts of 25-
35 mph expected by Sunday afternoon. This will also lead heightened
fire weather concerns as RH values drop into the single digits each
afternoon for the foreseeable future.

&&

.CLIMATE...Near record or record heat is possible again today.
The tables show the record high temperature for each location and
the year the record was last set, followed by the forecast
temperature.

HIGH MAX         SATURDAY, JUNE 5
                  Record (Yr)/Fcst

Las Vegas        109(2016)/108
Bishop           101(2004)/101
Needles          117(2016)/111
Barstow-Daggett  110(1996)/105
Kingman          105(2016)/101
Desert Rock      106(1996)/101
Death Valley     121(1996)/119

The table below shows the record high minimum - or warmest low -
temperature for each location and the year the record was last set,
followed by the forecast temperature for Saturday morning.

HIGH MIN         SATURDAY, JUNE 5
                  Record (Yr)/Fcst

Las Vegas        83(2003)/82
Bishop           63(2003)/58
Needles          87(1957)/80
Barstow-Daggett  80(1977)/76
Kingman          75(1903)/68
Desert Rock      75(2018)/73
Death Valley     94(2016)/89

&&

.AVIATION...For McCarran...Southwest winds gusting 20 to 25 knots
can be expected each afternoon through Monday, with moderating
temperatures. Easterly wind components will be possible in the late
mornings, but should be weaker than in previous days, if they occur
at all. No operationally significant clouds or weather expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy south to southwest winds are expected each
afternoon through Monday, getting a bit stronger each day. By Monday
afternoon, gusts around 30 knots can be expected for much of the
region, with the strongest gusts in favored terrain areas such as
near Kingman, just north of the Spring Mountains, and in the Barstow
area with the typical evening push of westerly winds. No
operationally significant clouds or weather expected.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Adair
SHORT TERM/FIRE WEATHER...Gorelow
LONG TERM...Nickerson
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:19 PM PDTLake Wind AdvisoryVEF31 hr
Jun 5, 1:32 PM PDTRed Flag WarningVEFClark, Esmeralda, Lincoln, Nye4 days

Nearby

Fire Weather Watches in Nevada, 2021Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.